Alert archive / South Carolina / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 117, NWS Charleston, SC
NWS Charleston, SC issued this severe thunderstorm warning at Jul 1, 2012, 6:56 PM EDT for Berkeley County, Charleston County, Dorchester County, South Carolina. It was in force for 64 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 1, 2012, 6:56 PM EDT (22:56 UTC)
- Expired
- Jul 1, 2012, 8:00 PM EDT
- In force
- 64 min
- Issued by
- NWS Charleston, SC
- Area
- Storm-based polygon
Counties Berkeley County, SC, Charleston County, SC, Dorchester County, SC
The radar
The Charleston,SC radar (KCLX), 105 km from the middle of the area, began a volume at 23:00 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 1, 7:00 PM EDT | TSTM WND DMG | 2 Ssw Ladson, SC | LAW ENFORCEMENT REPORTED ONE TREE DOWN ON POWERLINE ALONG PICARD DRIVE. |
| Jul 1, 7:00 PM EDT | TSTM WND DMG | 2 Sw Ladson, SC | LAW ENFORCEMENT REPORTED ONE TREE DOWN ON POWERLINE AND ON FIRE ALONG RONALD DRIVE. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 4 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 1, 2:01 PM EDT | Severe Thunderstorm Watch | SPC | 9 hr |
The nearest sounding before it
Charleston AFB, SC (KCHS), launched 12:00Z, 10.9 hours before the alert went out and 11 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 5275 J/kg
- Mixed-layer CIN
- -133 J/kg
- Mixed-layer LCL
- 1026 m above ground
- 0-6 km bulk shear
- 10 kt
- 0-1 km storm-relative helicity
- 0 m²/s²
- 0-3 km storm-relative helicity
- -14 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.8
The text
As transmitted, in the capitals the NWS used until 2016.
578
WUUS52 KCHS 012256
SVRCHS
SCC015-019-035-020000-
/O.NEW.KCHS.SV.W.0117.120701T2256Z-120702T0000Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHARLESTON SC
656 PM EDT SUN JUL 1 2012
THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHERN BERKELEY COUNTY IN SOUTHEAST SOUTH CAROLINA...
CHARLESTON COUNTY IN SOUTHEAST SOUTH CAROLINA...
SOUTHEASTERN DORCHESTER COUNTY IN SOUTHEAST SOUTH CAROLINA...
* UNTIL 800 PM EDT
* AT 656 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
SEVERE THUNDERSTORMS...ALONG A LINE EXTENDING FROM 19 MILES
NORTHWEST OF KNIGHTSVILLE TO 8 MILES NORTH OF HUGER...MOVING SOUTH
AT 30 MPH.
PREPARE NOW FOR THE FOLLOWING HAZARDS...
DESTRUCTIVE WINDS IN EXCESS OF 70 MPH...
HAIL UP TO QUARTER SIZE...
EXTREME CLOUD TO GROUND LIGHTNING...
TORRENTIAL RAIN WHICH MAY PRODUCE LOCALIZED FLOODING...
* SOME LOCATIONS IN THE WARNING INCLUDE...
HUGER...SANTEE COASTAL RESERVE...SUMMERVILLE...SANGAREE...SLANDS
BRIDGE...LADSON...NAVAL WEAPONS STATION CHARLESTON...LIGHTHOUSE
ISLAND...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THESE THUNDERSTORMS HAVE ALREADY PRODUCED WIND DAMAGE. TAKE SHELTER
AS THESE DANGEROUS THUNDERSTORMS APPROACH.
REPORT HAIL...DOWNED TREES...LIMBS...AND POWER LINES DIRECTLY TO THE
CHARLESTON NATIONAL WEATHER SERVICE AT 1-888-383-2024...WHEN IT IS
SAFE TO DO SO.
&&
LAT...LON 3300 7936 3301 7957 3294 7961 3297 7956
3290 7957 3279 7973 3275 7986 3268 7988
3260 7999 3252 8035 3249 8033 3255 8042
3262 8039 3262 8043 3265 8039 3276 8045
3284 8039 3298 8041 3320 7943 3314 7926
TIME...MOT...LOC 2256Z 347DEG 27KT 3320 8046 3321 7977
$$3 follow-up statements
974
WWUS52 KCHS 012314
SVSCHS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
714 PM EDT SUN JUL 1 2012
SCC015-019-035-020000-
/O.CON.KCHS.SV.W.0117.000000T0000Z-120702T0000Z/
DORCHESTER SC-CHARLESTON SC-BERKELEY SC-
714 PM EDT SUN JUL 1 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 800 PM EDT
FOR SOUTHERN BERKELEY...CHARLESTON AND SOUTHEASTERN DORCHESTER
COUNTIES...
AT 713 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS ALONG A LINE EXTENDING FROM
13 MILES NORTHWEST OF CANAAN TO HUGER...MOVING SOUTH AT 30 MPH.
PREPARE NOW FOR THE FOLLOWING HAZARDS...
DESTRUCTIVE WINDS IN EXCESS OF 70 MPH...
SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...ADAMS
RUN...ARCHDALE...AWENDAW...BEARS BLUFF...BOONE HALL PLANTATION...BULL
ISLAND...CAINHOY...CAPE ISLAND...CAPE ROMAIN...CAPERS INLET...CHARLES
TOWNE LANDING...CHARLESTON AIRPORT...CHARLESTON NAVAL COMPLEX...
COLLEGE PARK...CROWFIELD PLANTATION...DANIEL ISLAND...DELEMAR
CROSSROADS...DON HOLT BRIDGE...DOWNTOWN CHARLESTON...EDISTO ISLAND...
FOLLY BEACH...FORT JOHNSON...FORT SUMTER...GARRIS LANDING...GOOSE
CREEK...HANAHAN...HOLLYWOOD...HUGER...I-26/I-526 INTERCHANGE...ISLE
OF PALMS...JAMES ISLAND...JAMES ISLAND COUNTY PARK...JOHNS ISLAND...
KIAWAH ISLAND...KNIGHTSVILLE...LADSON...LIGHTHOUSE ISLAND...MAGNOLIA
GARDENS...MAYBANK BRIDGE...MCCLELLANVILLE...MEGGETT...MIDDLETON
PLACE...MOUNT PLEASANT...MOUNT PLEASANT REGIONAL AIRPORT...MOUNT
PLEASANT TOWNE CENTRE...NAVAL WEAPONS STATION CHARLESTON...NORTH
CHARLESTON...PRICE INLET...RAVENEL...ROCKVILLE...SANGAREE...SANTEE
COASTAL RESERVE...SEABROOK ISLAND...SHADOWMOSS...SLANDS BRIDGE...
SULLIVANS ISLAND...SUMMERVILLE...WADMALAW ISLAND...WANDO...WEST
ASHLEY AND YONGES ISLAND.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DUE TO THUNDERSTORM OUTFLOW...STRONG WINDS WILL ARRIVE BEFORE
THUNDERSTORMS. A SEVERE THUNDERSTORM IS CAPABLE OF PRODUCING
DAMAGING WINDS OF 58 MPH OR GREATER...DEADLY LIGHTNING AND VERY
HEAVY RAIN. GO INSIDE A STURDY SHELTER. MOVE TO AN INTERIOR ROOM AND
STAY AWAY FROM WINDOWS.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT
SUNDAY EVENING FOR SOUTHEAST GEORGIA AND SOUTHEAST SOUTH CAROLINA.
&&
LAT...LON 3300 7936 3301 7957 3294 7961 3297 7956
3290 7957 3279 7973 3275 7986 3268 7988
3260 7999 3252 8035 3249 8033 3255 8042
3262 8039 3262 8043 3265 8039 3276 8045
3284 8039 3298 8041 3320 7943 3314 7926
TIME...MOT...LOC 2313Z 347DEG 27KT 3308 8043 3309 7974
$$967
WWUS52 KCHS 012341
SVSCHS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
741 PM EDT SUN JUL 1 2012
SCC015-019-035-020000-
/O.CON.KCHS.SV.W.0117.000000T0000Z-120702T0000Z/
DORCHESTER SC-CHARLESTON SC-BERKELEY SC-
741 PM EDT SUN JUL 1 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 800 PM EDT
FOR SOUTHERN BERKELEY...CHARLESTON AND SOUTHEASTERN DORCHESTER
COUNTIES...
AT 741 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS ALONG A LINE EXTENDING FROM
DON HOLT BRIDGE TO HALFWAY CREEK...MOVING SOUTH AT 30 MPH.
PREPARE NOW FOR THE FOLLOWING HAZARDS...
DAMAGING WINDS IN EXCESS OF 60 MPH...
SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...ADAMS
RUN...ARCHDALE...AWENDAW...BEARS BLUFF...BOONE HALL PLANTATION...BULL
ISLAND...CAINHOY...CAPE ISLAND...CAPE ROMAIN...CAPERS INLET...CHARLES
TOWNE LANDING...CHARLESTON AIRPORT...CHARLESTON NAVAL COMPLEX...
COLLEGE PARK...CROWFIELD PLANTATION...DANIEL ISLAND...DELEMAR
CROSSROADS...DON HOLT BRIDGE...DOWNTOWN CHARLESTON...EDISTO ISLAND...
FOLLY BEACH...FORT JOHNSON...FORT SUMTER...GARRIS LANDING...GOOSE
CREEK...HANAHAN...HOLLYWOOD...HUGER...I-26/I-526 INTERCHANGE...ISLE
OF PALMS...JAMES ISLAND...JAMES ISLAND COUNTY PARK...JOHNS ISLAND...
KIAWAH ISLAND...KNIGHTSVILLE...LADSON...LIGHTHOUSE ISLAND...MAGNOLIA
GARDENS...MAYBANK BRIDGE...MCCLELLANVILLE...MEGGETT...MIDDLETON
PLACE...MOUNT PLEASANT...MOUNT PLEASANT REGIONAL AIRPORT...MOUNT
PLEASANT TOWNE CENTRE...NAVAL WEAPONS STATION CHARLESTON...NORTH
CHARLESTON...PRICE INLET...RAVENEL...ROCKVILLE...SANGAREE...SANTEE
COASTAL RESERVE...SEABROOK ISLAND...SHADOWMOSS...SLANDS BRIDGE...
SULLIVANS ISLAND...SUMMERVILLE...WADMALAW ISLAND...WANDO...WEST
ASHLEY AND YONGES ISLAND.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TO REPORT SEVERE WEATHER SUCH AS HAIL...DOWNED TREES...LIMBS...AND
POWER LINES...PLEASE CONTACT THE CHARLESTON NATIONAL WEATHER SERVICE
TOLL FREE AT 1-888-383-2024 OR EMAIL YOUR REPORTS TO
CHS.SKYWARN@NOAA.GOV.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT
SUNDAY EVENING FOR SOUTHEAST GEORGIA AND SOUTHEAST SOUTH CAROLINA.
&&
LAT...LON 3300 7936 3301 7957 3294 7961 3297 7956
3290 7957 3279 7973 3275 7986 3268 7988
3260 7999 3252 8035 3249 8033 3255 8042
3262 8039 3262 8043 3265 8039 3276 8045
3284 8039 3298 8041 3320 7943 3314 7926
TIME...MOT...LOC 2341Z 347DEG 27KT 3286 7995 3309 7960
$$187
WWUS52 KCHS 012357
SVSCHS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
757 PM EDT SUN JUL 1 2012
SCC015-019-035-020007-
/O.EXP.KCHS.SV.W.0117.000000T0000Z-120702T0000Z/
DORCHESTER SC-CHARLESTON SC-BERKELEY SC-
757 PM EDT SUN JUL 1 2012
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN BERKELEY...CHARLESTON
AND SOUTHEASTERN DORCHESTER COUNTIES WILL EXPIRE AT 800 PM EDT...
AT 757 PM EDT...RADAR INDICATED THAT THE THUNDERSTORM WHICH PROMPTED
THE WARNING HAD WEAKENED...THUS THE SEVERE THUNDERSTORM WARNING HAS
BEEN ALLOWED TO EXPIRE.
ALTHOUGH THE SEVERE THUNDERSTORM WARNING IS NO LONGER IN
EFFECT...THUNDERSTORMS BETWEEN AWENDAW AND MCLELLANVILLE ARE STILL
CAPABLE OF PRODUCING WIND GUSTS TO 50 MPH...NICKEL HAIL...FREQUENT
LIGHTNING AND HEAVY RAINFALL. THE SAFEST COURSE OF ACTION IS TO
REMAIN INDOORS UNTIL THE STORMS HAVE PASSED.
TO REPORT SEVERE WEATHER SUCH AS HAIL...DOWNED TREES...LIMBS...AND
POWER LINES...PLEASE CONTACT THE CHARLESTON NATIONAL WEATHER SERVICE
TOLL FREE AT 1-888-383-2024 OR EMAIL YOUR REPORTS TO
CHS.SKYWARN@NOAA.GOV.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT
SUNDAY EVENING FOR SOUTHEAST GEORGIA AND SOUTHEAST SOUTH CAROLINA.
LAT...LON 3300 7936 3301 7957 3294 7961 3297 7956
3290 7957 3279 7973 3275 7986 3268 7988
3260 7999 3252 8035 3249 8033 3255 8042
3262 8039 3262 8043 3265 8039 3276 8045
3284 8039 3298 8041 3320 7943 3314 7926
TIME...MOT...LOC 2357Z 347DEG 27KT 3274 7992 3297 7957
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, SC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 1, 6:47 PM EDT, 9 minutes earlier.
Area forecast discussion, Jul 1, 6:47 PM EDT, 9 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON SC
647 PM EDT SUN JUL 1 2012
...THE DANGEROUS HEAT WAVE CONTINUES...
...SEVERE THUNDERSTORM WATCH FOR THE ENTIRE AREA UNTIL 10 PM THIS
EVENING...
.SYNOPSIS...
A STRONG UPPER RIDGE WILL PERSIST TODAY BEFORE WEAKENING AND
SHIFTING SOUTHWEST AWAY FROM THE AREA. AN INLAND SURFACE TROUGH
WILL STRENGTHEN AND SHIFT CLOSER TO THE COAST LATE NEXT WEEK INTO
THE WEEKEND...SUPPORTING MORE UNSETTLED WEATHER.
&&
.NEAR TERM /THROUGH MONDAY/...
UPSTREAM CONVECTION HAS CONSOLIDATED AS COLD POOL HAS DEVELOPED
ALOFT AND MUCH OF IT IS BEGINNING TO MAKE HEADWAY TOWARD THE
SOUTH AND SE. THERE IS NOTHING TO STOP IT NOW...ALTHOUGH SOME
WEAKENING COULD OCCUR NOW THAT WE ENTER THE NOCTURNAL REGION. IN
FACT THE MCS MAINTENANCE PROBABILITIES ARE 60-70 PERCENT.
HOWEVER...ACCORDING TO THE SPC MESO-ANALYSIS PAGE SBCAPES ARE
STILL AS HIGH AS 5000-5500 J/KG...WITH DCAPES NEAR 1800 J/KG.
LIFTED INDICES ARE AS LOW AS -14C WITH MID LEVEL LAPSE RATES STILL
NEAR -9C/KM. AN IMPRESSIVE THERMODYNAMIC ENVIRONMENT TO SAY THE
LEAST. GIVEN THAT SIGNIFICANT HAIL INDEX IS NEAR 2 AND MUCH OF OUR
FAT CAPE IS ALOFT WITH LIFTED 0-3 KM CAPE...LARGE HAIL REMAINS
LIKELY GIVEN THE INTENSE UPDRAFT STRENGTH. PLUS WITH THE
AFOREMENTIONED DCAPES...STRONG DOWN BURSTS OF WIND WILL ALSO OCCUR
IN SOME OF THE STORMS. THUS WE SEE NO REASON TO DEVIATE FROM THE
ONGOING SEVERE THUNDERSTORM WATCH WHICH REMAINS IN EFFECT FOR ALL
AREAS UNTIL 10 PM. IT REMAINS POSSIBLE THAT WE MAY EVEN NEED TO
EXTEND THE WATCH FOR SOME AREAS AFTER THAT TIME...PENDING LATEST
RADAR TRENDS AND CONVECTIVE PARAMETERS LATER THIS EVENING.
WE HAVE ADJUSTED OUR POP FORECAST TO SHOW INCREASING CHANCES OF
CONVECTION FROM NORTH AND NW TO SOUTH AND SE THROUGH THE FIRST
PART OF TONIGHT. HIGHEST COVERAGE WILL BE IN THE SCATTERED TO
NUMEROUS RANGE...WITH ACTIVITY IMPACTING AREAS FROM BERKELEY AND
CHARLESTON COUNTY TO JENKINS AND SCREVEN EARLY. THIS ACTIVITY WILL
TAKE UNTIL 10-11 PM UNTIL IT REACHES PLACES FROM BEAUFORT TO
CHATHAM...EVANS AND TATTNALL. THE STORMS WILL LIKELY BE WEAKENING
SOME BY THE TIME THEY REACH THE REST OF SE GA BY MIDNIGHT OR SO.
WE HAVE CANCEL THE EXCESSIVE HEAT WARNING SINCE MOST PLACES HAVE
SEEN THEIR HEAT INDEX DROP TO NEAR 110 DEGREES OF LOWER. PLUS WITH
THE INCREASE IN CLOUDINESS AND THE UPCOMING CONVECTION THEY WILL
CONTINUE TO DROP. ONCE THE PRECIPITATION MOVES INTO THE CWFA WE
WILL EXPERIENCE CONSIDERABLE EVAPORATIONAL COOLING...WITH LARGE
TEMP DROPS IN A SHORT PERIOD OF TIME. WE HAVE MADE SOME
ADJUSTMENTS TO ACCOUNT FOR THE RAIN-COOLER AIR MASS...SHOWING MOST
LOWS DOWN INTO THE LOWER AND MIDDLE 70S. HOWEVER...PLACES THAT
ESCAPE THE RAIN WILL STILL HOLD IN THE UPPER 70S OR EVEN NEAR 80.
EITHER WAY...WHEN COMBINED WITH HIGH RELATIVE HUMIDITY...AN
UNCOMFORTABLY STICKY NIGHT FOR THE AREA.
OUTSIDE CHANCE OF SOME LATE NIGHT FOG IN LOCATIONS THAT GET
RAINFALL. PROBABILITIES ARE STILL TOO LOW TO REFRAIN FROM
INCLUDING IN THE GRIDS HOWEVER.
&&
.SHORT TERM /MONDAY NIGHT THROUGH WEDNESDAY/...
MONDAY...AS THE UPPER LEVEL RIDGE WEAKENS ITS GRIP ON THE AREA...THE
CAP WILL WEAKEN AND THIS COMBINED WITH UPPER LEVEL DISTURBANCES
TRAVERSING AROUND THE NORTHEAST SIDE OF THE UPPER LEVEL RIDGE WILL
GIVE US A THREAT FOR UNSETTLED WEATHER. 12Z MODELS AND ESPECIALLY
THE GFS ONCE AGAIN DEVELOP EXTREME INSTABILITY MONDAY AFTERNOON WITH
CAPE VALUES POSSIBLY IN EXCESS OF 6000 J/KG. THE STORM PREDICTION
CENTER HAS MAINTAINED A SLIGHT RISK ZONE FOR SEVERE THUNDERSTORMS
MONDAY AND MONDAY NIGHT. THE KEY TO THE AMOUNT OF INSTABILITY ON
MONDAY AS WELL AS THREAT FOR PRECIPITATION AND THE AFTERNOON HEAT
INDICES IS WHAT HAPPENS WITH CONVECTION THIS EVENING. IF A STRONG
COMPLEX OF THUNDERSTORMS WORKS OVER THE ENTIRE CWA THIS EVENING THEN
THE HEAT INDEX...AFTERNOON INSTABILITY AND THREAT FOR THUNDERSTORMS
FOR MONDAY AND LIKELY MONDAY EVENING WILL BE NEGATIVELY IMPACTED.
FOR NOW WILL BASICALLY MAINTAIN THE PREVIOUS FORECAST THAT INCLUDES
HIGHS FROM 95 TO 100 INLAND...AFTERNOON HEAT INDICES FROM 110 TO
114 AWAY FROM THE COAST AND A CHANCE FOR LATE DAY THUNDERSTORMS IN
THE NORTHWEST AND A SLIGHT CHANCE ELSEWHERE. WE HAVE ISSUED A HEAT
ADVISORY FOR THE ENTIRE AREA VALID FROM 11 AM TO 8 PM MONDAY.
MONDAY NIGHT...AFTER THE THREAT FOR EVENING THUNDERSTORMS...THE
THREAT FOR PRECIPITATION SHOULD DIMINISH. LOWS WILL MAINLY BE IN THE
MID TO UPPER 70S.
TUESDAY AND WEDNESDAY...THE GENERAL SYNOPTIC PATTERN WILL CONTINUE
INTO MID WEEK...WITH THE INLAND SURFACE TROUGH STRENGTHENING AND
SHORTWAVE ENERGY SHIFTING SOUTHEAST INTO THE FORECAST AREA. AT
THIS TIME...MODELS ARE SUGGESTING THAT SUBSEQUENT SHORTWAVES WILL
BE COMPARATIVELY WEAKER THAN WHAT IS SEEN FOR MONDAY NIGHT. HAVE
THUS CAPPED SHOWER/THUNDERSTORM POTENTIAL IN THE SLIGHT CHANCE
RANGE FOR BOTH DIURNAL CONVECTION...AS WELL AS ANY NOCTURNAL
CONVECTION RESULTING FROM UPPER LEVEL SUPPORT AND/OR DOWNSTREAM
PROGRESSION OF EARLIER ORGANIZED SYSTEMS. HEIGHTS ALOFT WILL
CONTINUE TO FALL...AS A BROAD UPPER TROUGH BUILDS DOWN THE EAST
COAST. HIGH TEMPERATURES WILL STILL BE ABOVE SEASONAL
NORMALS...REACHING THE MID TO UPPER 90S AWAY FROM THE COAST ON
TUESDAY AND THE LOW TO MID 90S BY WEDNESDAY. HEAT INDICES WILL
RANGE FROM 105 TO 110 DEGREES INLAND BOTH AFTERNOONS.
&&
.LONG TERM /WEDNESDAY NIGHT THROUGH SUNDAY/...
A TROUGH ALOFT WILL PERSIST ALONG THE EAST COAST INTO THE
WEEKEND...WHILE DEEP MOISTURE REMAINS EMBEDDED WITHIN A SURFACE
TROUGH SLIPPING TOWARD THE COASTLINE THROUGH THE PERIOD. HIGH
TEMPERATURES WILL GENERALLY RANGE FROM THE LOW TO MID 90S EACH
AFTERNOON...STILL A FEW DEGREES WARMER THAN SEASONAL NORMALS. DEEP
MOISTURE AND CONVERGENCE WITHIN THE NEARBY SURFACE
TROUGH...COMBINED WITH SHORTWAVE ENERGY EMBEDDED WITHIN THE TROUGH
ALOFT...WILL SUPPORT IMPROVED CONVECTIVE POTENTIAL EACH DAY.
DECENT MODEL CONSENSUS PROVIDES ENOUGH CONFIDENCE TO INCREASE POPS
INTO THE 30 PERCENT RANGE...MAINLY DURING THE CLIMATOLOGICALLY
FAVORED AFTERNOON/EARLY EVENING HOURS LATE WEEK THROUGH THE
WEEKEND.
&&
.AVIATION /00Z MONDAY THROUGH FRIDAY/...
THE 18Z TAFS FOR KCHS AND KSAV SHOW PREVAILING VFR CONDITIONS.
HOWEVER...THERE DOES REMAIN TWO MAIN CONCERNS THAT COULD ALTER
THAT FORECAST. DEVELOPING CONVECTION IN VA/NA WILL ATTEMPT TO
REACH ESPECIALLY KCHS EARLY TONIGHT...AND IF IT DOES SO THEN
PERIODIC MVFR OR LOWER CONDITIONS WITH GUSTY WINDS AND EVEN HAIL
COULD OCCUR. WE ARE SHOWING A TEMPO GROUP FROM 00-02Z FOR THIS
OCCURRENCE. THE SECOND IS THE RISK OF MARGINAL MVFR CONDITIONS AT
BOTH SITES IN MIST AND/OR HAZE LATE TONIGHT/EARLY MONDAY MORNING.
THE PROBABILITIES OF EITHER OF THESE OCCURRENCES HOWEVER IS TOO
LOW TO INCLUDE WITH THE LATEST SET OF TAFS.
EXTENDED AVIATION OUTLOOK...THERE ARE NO CONCERNS WITH A GREATER
THAN 30 PERCENT CONFIDENCE LEVEL.
&&
.MARINE...
THE RIM OF THE ATLANTIC RIDGE ACROSS THE WATERS THIS EVENING WILL
GIVE WAY TO MORE CYCLONIC CIRCULATION TONIGHT AS CONVECTION
ASSOCIATED WITH THE INLAND TROUGH ATTEMPTS TO MOVE INTO THE AREA.
SOME OF THESE STORMS WILL BE LOCALLY STRONG OR SEVERE WITH
DAMAGING WINDS AND LARGE HAIL TO OCCUR. IF YOU/RE STILL OUT ON THE
WATERS...IT IS HIGHLY RECOMMENDED THAT YOU MAKE IT BACK TO A SAFE
PORT BEFORE STORMS START MOVING IN AFTER 8 OR 9 PM. THE CONVECTION
WILL DISRUPT THE GRADIENT WIND FIELDS...BUT OUTSIDE OF THE
CONVECTION...SOUTHERLY WINDS WILL BE NEAR 15 KT EARLY...THEN DROP
OFF ABOUT 5 KT LATE AS THEY VEER A LITTLE MORE TOWARD THE SW. SEAS
WILL HOLD AROUND 2-3 FT...ALTHOUGH SOME OCCASIONAL 4 FOOTERS WILL
OCCUR OUT NEAR 20 NM OR FURTHER OFF THE COAST.
MONDAY THROUGH FRIDAY...THE MARINE AREA WILL BE LOCATED BETWEEN
ATLANTIC HIGH PRESSURE TO THE EAST AND AN INLAND TROUGH TO THE
WEST/NORTHWEST THROUGH THE PERIOD. SOUTH TO SOUTHWEST WINDS AT OR
BELOW 15 KT WILL PREVAIL INTO EARLY NEXT WEEK...WITH SEAS BETWEEN 1
TO 3 FT ACROSS THE NEARSHORE WATERS AND 3 TO 4 FT ACROSS THE OUTER
MARINE ZONES.
THE INLAND SURFACE TROUGH IS EXPECTED TO STRENGTHEN BY MID
WEEK...TIGHTENING THE PRESSURE GRADIENT WITH THE ATLANTIC SURFACE
HIGH. SOUTH/SOUTHWEST FLOW COULD SURGE UP TO 15 TO 20 KT AT TIMES
BY WEDNESDAY AND THURSDAY...HOWEVER WINDS AND SEAS ARE EXPECTED TO
REMAIN BELOW SMALL CRAFT ADVISORY CRITERIA.
&&
.TIDES/COASTAL FLOODING...
THE UPCOMING FULL MOON COMBINED WITH THE PERIGEAN SPRING TIDES
WILL RESULT IN THE THREAT FOR SHALLOW COASTAL FLOODING NEAR THE
TIMES OF HIGH TIDE DURING THE EVENING HOURS...POSSIBLY BEGINNING
LATE MONDAY AND LIKELY EXTENDING THROUGH MUCH OF THE UPCOMING
WEEK. AT THIS TIME IS APPEARS THAT THE GREATEST THREAT FOR SHALLOW
COASTAL FLOODING IS IN THE CHARLESTON AND COASTAL COLLETON AREAS.
&&
.CLIMATE...
RECORD HIGHS - SUNDAY...JULY 1
KCHS... 100/1970
KCHL... 101/1902
KSAV... 102/1990
RECORD HIGHS - MONDAY...JULY 2
KCHS... 99/1996
KCHL... 101/1931
KSAV... 101/1931 AND PREVIOUS YEARS
RECORD HIGH MINIMUMS - SUNDAY...JULY 1
KCHS... 77/1986
KCHL... 86/1998
KSAV... 81/1897
RECORD HIGH MINIMUMS - MONDAY...JULY 2
KCHS... 78/1987
KCHL... 82/1998
KSAV... 79/1902
&&
.CHS WATCHES/WARNINGS/ADVISORIES...
GA...HEAT ADVISORY FROM 11 AM TO 8 PM EDT MONDAY FOR GAZ087-088-
099>101-114>119-137>141.
SC...HEAT ADVISORY FROM 11 AM TO 8 PM EDT MONDAY FOR SCZ040-042>045-
047>052.
MARINE...NONE.
&&
SYNOPSIS...
NEAR TERM...
SHORT TERM...
LONG TERM...
AVIATION...
MARINE...
TIDES/COASTAL FLOODING...
CLIMATE...Hazardous weather outlook, Jul 1, 6:19 PM EDT, 37 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHARLESTON SC 619 PM EDT SUN JUL 1 2012 GAZ087-088-099>101-114>119-137>141-SCZ040-042>045-047-048-051-052- 022230- JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS- INLAND BRYAN-COASTAL BRYAN-INLAND CHATHAM-COASTAL CHATHAM-LONG- INLAND LIBERTY-COASTAL LIBERTY-INLAND MCINTOSH-COASTAL MCINTOSH- ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER-INLAND BERKELEY- INLAND JASPER-BEAUFORT-COASTAL JASPER-TIDAL BERKELEY- 619 PM EDT SUN JUL 1 2012 ...SEVERE THUNDERSTORM WATCH 445 IN EFFECT UNTIL 10 PM EDT THIS EVENING... ...HEAT ADVISORY IN EFFECT FROM 11 AM TO 8 PM EDT MONDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST GEORGIA AND SOUTHEAST SOUTH CAROLINA. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. HEAT ADVISORY. EXCESSIVE HEAT...HEAT ADVISORIES AND/OR EXCESSIVE HEAT WARNINGS ARE POSSIBLE TUESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER GROUPS AND EMERGENCY MANAGEMENT OFFICIALS SHOULD BE PREPARED FOR POSSIBLE ACTIVATION THROUGH AT LEAST MIDNIGHT. AMZ330-350-352-354-022230- CHARLESTON HARBOR- WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM- WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING GRAYS REEF NATIONAL MARINE SANCTUARY- 619 PM EDT SUN JUL 1 2012 ...SEVERE THUNDERSTORM WATCH 445 IN EFFECT UNTIL 10 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER GROUPS AND EMERGENCY MANAGEMENT OFFICIALS SHOULD BE PREPARED FOR POSSIBLE ACTIVATION THROUGH AT LEAST 1 AM MONDAY. AMZ374-022230- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO 60 NM- 619 PM EDT SUN JUL 1 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS. .DAY ONE...TONIGHT. SEVERE THUNDERSTORMS...ISOLATED TO SCATTERED THUNDERSTORMS WILL IMPACT THE OUTER GEORGIA WATERS LATE THIS EVENING OR OVERNIGHT. A FEW OF THESE THUNDERSTORMS WILL BE CAPABLE OF PRODUCING DESTRUCTIVE WINDS IN EXCESS OF 70 MPH AND SEVERE HAIL. THE MOST LIKELY OF ANY SEVERE WEATHER WILL BE BETWEEN 11 PM AND 3 AM. THIS IS A POTENTIALLY DANGEROUS SITUATION. STAY TUNED TO NOAA WEATHER RADIO ALL HAZARDS...TV OR YOUR LOCAL NEWS SOURCE FOR THE LATEST SEVERE WEATHER WATCHES AND WARNINGS FROM THE NATIONAL WEATHER SERVICE IN CHARLESTON. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER GROUPS SHOULD BE PREPARED FOR POSSIBLE ACTIVATION THROUGH 3 AM MONDAY. SCZ049-050-022230- COASTAL COLLETON-CHARLESTON- 619 PM EDT SUN JUL 1 2012 ...SEVERE THUNDERSTORM WATCH 445 IN EFFECT UNTIL 10 PM EDT THIS EVENING... ...HEAT ADVISORY IN EFFECT FROM 11 AM TO 8 PM EDT MONDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH CAROLINA. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. HEAT ADVISORY. EXCESSIVE HEAT...HEAT ADVISORIES AND/OR EXCESSIVE HEAT WARNINGS ARE POSSIBLE TUESDAY. TIDES...ASTRONOMICAL INFLUENCES FROM THE UPCOMING FULL MOON AND PERIGEE MAY LEAD TO SHALLOW COASTAL FLOODING WITH THE EVENING HIGH TIDES THROUGH MID WEEK. COASTAL FLOOD ADVISORIES MAY BE REQUIRED AT A LATER TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER GROUPS AND EMERGENCY MANAGEMENT OFFICIALS SHOULD BE PREPARED FOR POSSIBLE ACTIVATION THROUGH AT LEAST MIDNIGHT.
In the hours before
Local storm report, Jul 1, 6:29 PM EDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
629 PM EDT SUN JUL 01 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0611 PM TSTM WND GST 14 WNW SAINT STEPHEN 33.48N 80.15W
07/01/2012 M58 MPH BERKELEY SC OFFICIAL NWS OBS
A 58 MPH WIND GUST WAS MEASURED AT THE SANTEE DAM.
&&
EVENT NUMBER CHS1200398
DPBLocal storm report, Jul 1, 6:44 PM EDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
644 PM EDT SUN JUL 01 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0637 PM TSTM WND DMG 3 SW SAINT STEPHEN 33.38N 79.95W
07/01/2012 BERKELEY SC LAW ENFORCEMENT
LAW ENFORCEMENT WITNESSED A ROOF BLOWN OFF A TRAILER.
&&
EVENT NUMBER CHS1200399
DPBLocal storm report, Jul 1, 6:47 PM EDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
647 PM EDT SUN JUL 01 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0640 PM TSTM WND DMG 2 NW SAINT STEPHEN 33.42N 79.94W
07/01/2012 BERKELEY SC 911 CALL CENTER
LAW ENFORCEMENT REPORTED 4 TREES DOWN NEAR SAINT
STEPHEN.
&&
EVENT NUMBER CHS1200400
DPBThe office that day
Everything else NWS Charleston, SC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 30, 9:27 PM EDT | Heat Advisory | CHS | Allendale | 6 hr |
| Jul 1, 3:20 AM EDT | Excessive Heat Warning | CHS | Allendale, Berkeley, Colleton, Dorchester, Hampton | 15 hr |
| Jul 1, 5:34 PM EDT | Severe Thunderstorm Warning | CHS | Berkeley | 56 min |
| Jul 1, 6:10 PM EDT | Heat Advisory | CHS | Allendale, Berkeley, Colleton, Dorchester, Hampton | 16 hr |
| Jul 1, 6:28 PM EDT | Severe Thunderstorm Warning | CHS | Berkeley, Charleston, Dorchester | 62 min |
| Jul 1, 6:44 PM EDT | Severe Thunderstorm Warning | CHS | Colleton, Dorchester | 61 min |
| Jul 1, 7:23 PM EDT | Severe Thunderstorm Warning | CHS | Beaufort, Charleston, Colleton, Hampton, Jasper | 67 min |
| Jul 1, 7:31 PM EDT | Severe Thunderstorm Warning | CHS | Allendale, Hampton | 59 min |
Nearby
Severe Thunderstorm Warnings in South Carolina, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.